MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019 and (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 model intraocular lens(iol) was explanted from patient's left eye in a secondary surgical procedure because patient wanted better vision and was not satisfied with vision.There was no patient injury and no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were required.Additional information was received stating that patient noticed distance vision blurry, wanted improved distance vision while maintaining as much near vision as possible.Symptoms significantly affected patient¿s ability to perform daily activities and patient was unable to see without a contact lens for distance and the need for reading glasses.The replacement lens used is a non j&j lens.The patient was doing okay at the time of discharge.No further information available.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Section d10: returned to manufacturer on: 1/6/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received stuck to a piece of foam.Visual inspection under magnification, revealed viscoelastic residue on the optic body and haptics.And that the lens was returned cut in half.Which is consistent with a lens, that was handled during explant.Furthermore, fibers were observed on the lens.However, this can be attributed to receiving the lens stuck to a piece of foam.And therefore, cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed, one complaint from this production order number.However, the reported issue is unrelated to this reported complaint.And no product deficiency was identified in that case.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10969332
Report Number2648035-2020-00915
Device Sequence Number4214398
Product Code POE
UDI-Device Identifier05050474605176
UDI-Public(01)05050474605176(17)230731
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;